Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


A finite element method for the stationary Stokes equations using trial functions which do not have to satisfy $ {\rm div}\nu =0$

Author: Richard S. Falk
Journal: Math. Comp. 30 (1976), 698-702
MSC: Primary 65N30
MathSciNet review: 0421109
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: By adding a term to the variational equations, we derive a new finite element method for the stationary Stokes equations which eliminates the $ {\operatorname{div}}\upsilon = 0$ restriction on the trial functions. The method is described using continuous piecewise linear functions, and the optimal $ O(h)$ order of convergence estimate is derived for the error in the $ {H^1}(\Omega )$ norm.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30

Additional Information

PII: S 0025-5718(1976)0421109-7
Article copyright: © Copyright 1976 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia